Reply To: Son just started meds – help

#85708
Penny Williams
Keymaster

Yes, you should see a bit of immediate results, although it may get worse before it gets better as your child adjusts.

There’s a lot of mixed information on tics being the result of stimulant medication. Definitely talk to your doctor about that.

Excessive talking could signal that the dose isn’t quite right, or that it’s the wrong medication for him. Again, talk to the prescribing doctor about this.

I see that your son was started on the lowest dose of Concerta, so that’s good. Sometimes too low of a dose makes symptoms worse instead of better, contrary to what we would think.

Here’s a great overview of ADHD medication that will help you understand what to expect:

A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

Penny
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism